MAUDE Adverse Event Report: WELCH ALLYN INC CONNEX SPOT ACCY POWER MGMT STAND; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC CONNEX SPOT ACCY POWER MGMT STAND; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 7000-APM
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned where an initial inspection confirmed the apms internal components had overheated, the device is pending a thorough investigation into the root case of the reported issue by the manufacturer.A supplementary report will be submitted upon completion of the investigation.
 
Event or Problem Description
Customer reported that a strong smell of burning was coming from the accessory power management (apm).The apm was unscrewed and it was found that an internal component has burned on the power supply board.There was no adverse event reported.
 
Additional Manufacturer Narrative
The apm was visually inspected internally and externally, and component / pcba damage was observed.The 7000-apm was electrically inspected to confirm the integrity of the primary input fuses, the primary to secondary isolation.Since no damage other than thermistor r10 was found, it was tested for functionality after bypassing the thermistor r10 with a jumper.The evidence indicated that thermistor r10 failed.In addition to r10 failing, significant heat was generated which damaged the bottom side of the circuit board beneath r10.The ac input fuses were still intact (not open/ not blown) and the primary to secondary isolation boundary had not been compromised.The investigation findings concluded the thermistor r10 failed due to an overvoltage / surge pulses above the specification limit of the mains input.Reports of thermal/electrical damage to an internal component do not represent a hazardous situation to the end user as the device is not intended to be held by the end user and therefore decreases the likelihood of severe injury or death to negligible.After consideration for potential harms and worst-case scenarios, no serious adverse health consequence would occur from this issue.
 
Event or Problem Description

Brand Name
CONNEX SPOT ACCY POWER MGMT STAND
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key21302445
Report Number1316463-2025-00016
Device Sequence Number12973897
Product Code MWI
UDI-Device Identifier00732094210613
UDI-Public732094210613
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7000-APM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown